International Journal of Mathematics and Mathematical Sciences
Volume 2003 (2003), Issue 48, Pages 3025-3029

Ring homomorphisms on real Banach algebras

Takeshi Miura and Sin-Ei Takahasi

Department of Basic Technology, Faculty of Engineering, Yamagata University, Yonezawa 992-8510, Japan

Received 26 February 2003

Copyright © 2003 Takeshi Miura and Sin-Ei Takahasi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Let B be a strictly real commutative real Banach algebra with the carrier space ΦB. If A is a commutative real Banach algebra, then we give a representation of a ring homomorphism ρ:AB, which needs not be linear nor continuous. If A is a commutative complex Banach algebra, then ρ(A) is contained in the radical of B.